MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a6: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3 (no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the implantation of a toric intraocular lens (iol), the doctor felt that it was a little tight going in but completed the implant.The doctor then made the decision to extract the implant and replace it with another odyssey lens.There were no issues with the second implant.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from the doctor confirmed that the intraocular lens (iol) inserted into the patient's left eye, then removed and replaced during the same procedure on (b)(6) 2024.That the lens damaged upon insertion described as the iol had multiple scratches on it.It was noted that the lens was not stuck in the cartridge.The doctor felt some resistance, but nothing extraordinary.The replacement lens used was of the same model and diopter.The patient's outcome status post- surgery reported as uncorrected vision 20/25+ and j1, very happy.No patient injury or complications (such as capsule tear, unplanned vitrectomy or sutures) reported and no medication outside the standard of care required.The following fields were updated accordingly: section a2: age: 81 years section a2: date of birth: (b)(6) 1943 section a3a: sex: female section a3b: gender: cisgender woman/girl section a5: ethnicity: not hispanic/latino section a6: race: white section e1: initial reporter / doctor¿s telephone number: (b)(6).The following additional code was added: section h6: device code: 3020 - scratched material section d9: device available for evaluation: yes section d9: returned to manufacturer on: jan 23, 2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection reveal the handpiece was received with the plunger rod advanced.The cartridge presented with viscoelastic residue distributed through the length of the cartridge; the cartridge tip had a stretch mark that was in specification for a used device.The lens module was inspected revealing no damage or viscoelastic residue.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected, presenting with no resistance.The lens was received cut in half with half of the lens missing.The lens piece was cleaned revealing no further issues.The complaint issue "difficult to use" and "cosmetic issues" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.The following field was updated accordingly: section g4: pma/510(k) number: p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21088357
Report Number3012236936-2025-000005
Device Sequence Number6899351
Product Code MFK
UDI-Device Identifier05050474811485
UDI-Public(01)05050474811485(17)261024
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/29/2025
12/15/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/19/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite